MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to treat a carotid-cavernous fistula (ccf) using an axium prime coil, the coil got stuck before entering the coiling catheter.A significant resistance was felt when attempting to push the coil into the catheter, and it was discovered that the coil was stuck in the sheath.The device and any accessory devices were prepared as indicated in the instructions for use.No patient symptoms or complications were associated with this event.Additional information received reported that there was not a continuous flush.The introducer sheath was not held vertically when the implant coil was pulled back inside during hydration.The procedure was completed using another coil.
 
Additional Manufacturer Narrative
H3: the axium prime device was returned for analysis.No damages or irregularities were found with the introducer sheath.The introducer sheath was correctly assembled on the axium prime device with the wavelock on the proximal end.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament broken.The axium prime device could not be used for resistance testing due to the damaged condition.The axium prime implant coil tip od (outer diameter) was measured and found to be 0.0111¿ which is within specification (specification: 0.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured to be 0.0175¿ (0.4445mm), which is within specification (specification: 0.046¿ ± 0.002¿).Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed as the damages found is consistent with resistance.The implant coil was found damaged/stretched.There were no reported issues pushing the axium prime implant coil from within the introducer sheath during hydration per ifu and the introducer sheath was not held vertically when retracted back within the sheath.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant and pusher.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21756387
Report Number9617601-2025-00325
Device Sequence Number21269551
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public00763000313906
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number228392613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown